Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 1, 2017, 4:13 AM CDT for Trempealeau County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:13 AM CDT (09:13 UTC)
- Expired
- Jul 1, 2017, 4:45 AM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
County Trempealeau County, WI
The radar
The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
393 WWUS83 KARX 010913 SPSARX Special Weather Statement National Weather Service La Crosse WI 413 AM CDT SAT JUL 1 2017 WIZ033-034-010945- Jackson-Trempealeau- 413 AM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND EAST CENTRAL TREMPEALEAU COUNTIES... At 412 AM CDT, a strong thunderstorm was located over Whitehall, moving southeast at 25 mph. Dime size hail is possible with this storm. This storm will be near... Blair around 425 AM CDT. Other locations impacted by this storm include Taylor, Pigeon Falls and Square Bluff. If you are outdoors, seek a safe shelter inside a building or vehicle until the storm passes. LAT...LON 4433 9142 4445 9135 4441 9111 4421 9114 TIME...MOT...LOC 0912Z 297DEG 22KT 4434 9130 $$ Wetenkamp
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:16 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 1, 3:16 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 316 AM CDT Sat Jul 1 2017 .SHORT TERM...(Today and tonight) Issued at 316 AM CDT Sat Jul 1 2017 Main forecast concerns are on shower and thunderstorm chances today into tonight. Currently watching a cluster of thunderstorms moving across west central Wisconsin early this morning. KLUM (Menominee Wisconsin) reported a wind gust to 50 kts early this morning on the back side of the storms. This could have been a localized downburst. These storms aren't very organized so not expecting any widespread wind threat with these. Isolated to scattered showers and thunderstorms will gradually work east across the area this morning ahead of a weak shortwave moving through. Will have to wait for CAPE to build late this morning into this afternoon, then we may see some scattered showers and perhaps a thunderstorm redevelop over portions of central Wisconsin. Further to the west, capping moves in at around 700 mb, effectively suppressing convection. A trough and frontal boundary will then swing through the region tonight from the northwest to southeast. Not expecting much activity with these features across the local area, thanks to a dry sub cloud layer and fairly weak forcing aloft. Northern Wisconsin and Upper Michigan will be directly under the main trough so these areas will likely see some showers tonight and perhaps a rumble of thunder. .LONG TERM...(Sunday through Friday) Issued at 316 AM CDT Sat Jul 1 2017 A frontal boundary then stalls out across across central Iowa into northern Illinois Sunday into Sunday night. Meanwhile, high pressure builds in from the north providing quiet weather for much of the forecast area. A few showers and storms are possible across northeast Iowa into far southern Wisconsin Sunday afternoon into early Sunday evening. Forecast models are showing some differences for late Monday night through the Tuesday. The GFS and Canadian are bringing showers and storms through the region as a trough meanders through the Upper Mississippi River Valley. The ECMWF is much slower and keeps the surface high in place and doesn't build nearly as much instability over the area. Will continue to lean toward a model consensus blend for precipitation chances, but if the ECMWF comes more in line with the GFS and Canadian, precipitation chances will be increased. So, what was looking like a potentially dry Fourth of July may now be more on the wet side. Keep a close eye on the forecast as this is subject to change. A ridge then builds across the western into the central CONUS from mid to late week. We could see finally see some warmer temperatures move back into the region. The ECMWF is the most aggressive in bringing these warmer temperatures back into the area with highs possibly climbing into the mid and upper 80s to around 90. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1051 PM CDT Fri Jun 30 2017 Mainly VFR conditions are expected through the TAF period. Light westerly flow should persist into Saturday morning. Although drier air will gradually filter into the area, a bit of MVFR ceilings/visibility could not be ruled out early Saturday morning. However, with clouds also possibly lingering across the area, confidence in fog formation is not high, but will need to be watched. Diurnal VFR cumulus may develop along with some high clouds on Saturday in association with a series of upper level disturbances. Westerly winds will shift southerly Saturday night ahead of a weak approaching cold front. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...JM
Hazardous weather outlook, Jun 30, 4:24 AM CDT, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 424 AM CDT Fri Jun 30 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-011200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 424 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today into this evening. Some storms could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for thunderstorms over northeast Iowa and far southwest Wisconsin Sunday afternoon and evening. A couple of storms could become strong. There are additional chances for thunderstorms Tuesday afternoon through Thursday. It is too early to discern if there would be a severe weather threat. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
In the hours before
Special weather statement, Jul 1, 12:42 AM CDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service La Crosse WI 1242 AM CDT SAT JUL 1 2017 MNZ087-010615- Olmsted- 1242 AM CDT SAT JUL 1 2017 ...A THUNDERSTORM WILL AFFECT NORTHEASTERN OLMSTED COUNTY... At 1240 AM CDT, a thunderstorm was located near Rochester, moving east at 20 mph. Pea size hail is possible with this storm. This storm will be near... Eyota around 105 AM CDT. Dover around 115 AM CDT. Other locations impacted by this storm include Viola, Chester, Ringe, County Roads 9 And 10 and I 90 Exit 229. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. If you are outdoors, seek a safe shelter inside a building or vehicle until the storm passes. LAT...LON 4401 9249 4413 9247 4407 9209 4393 9211 TIME...MOT...LOC 0540Z 278DEG 16KT 4403 9240 Wetenkamp
Special weather statement, Jul 1, 2:36 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service La Crosse WI
236 AM CDT SAT JUL 1 2017
WIZ032-033-010815-
Buffalo-Trempealeau-
236 AM CDT SAT JUL 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUFFALO AND
NORTHWESTERN TREMPEALEAU COUNTIES...
At 234 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Altoona to 7 miles northwest of
Modena. Movement was southeast at 15 mph.
Brief wind gusts of 40 to 45 mph are possible with these storms.
These storms will be near...
Modena around 300 AM CDT.
Alma and Strum around 315 AM CDT.
Other locations impacted by these storms include Eleva, Gilmanton,
Cream, Mondovi Airfield and County Roads F And K K.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. If you are
outdoors, seek a safe shelter inside a building or vehicle until the
storms pass.
LAT...LON 4450 9205 4460 9193 4460 9121 4428 9182
4448 9206
TIME...MOT...LOC 0734Z 324DEG 15KT 4477 9137 4450 9194
WetenkampSpecial weather statement, Jul 1, 3:54 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service La Crosse WI
354 AM CDT SAT JUL 1 2017
WIZ032>034-010930-
Buffalo-Jackson-Trempealeau-
354 AM CDT SAT JUL 1 2017
...THUNDERSTORMS WILL AFFECT BUFFALO...WEST CENTRAL JACKSON AND
TREMPEALEAU COUNTIES...
Scattered thunderstorms will move across the area through 5 AM this
morning.
Brief wind gusts to 40 mph and pea size hail are possible.
Locations impacted include...
Arcadia, Whitehall, Alma, Blair, Independence, Buffalo City, Fountain
City, Modena, Dodge, Franklin, Ettrick, Taylor, Waumandee, Cochrane,
Gilmanton, Pigeon Falls, Nelson, Montana, Chimney Rock and Highway 88
And County O.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. If you are
outdoors, seek a safe shelter inside a building or vehicle.
LAT...LON 4446 9205 4455 9120 4418 9100 4412 9171
4413 9175
TIME...MOT...LOC 0851Z 297DEG 23KT 4434 9144
WetenkampSpecial weather statement, Jul 1, 4:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 413 AM CDT SAT JUL 1 2017 WIZ033-034-010945- Jackson-Trempealeau- 413 AM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND EAST CENTRAL TREMPEALEAU COUNTIES... At 412 AM CDT, a strong thunderstorm was located over Whitehall, moving southeast at 25 mph. Dime size hail is possible with this storm. This storm will be near... Blair around 425 AM CDT. Other locations impacted by this storm include Taylor, Pigeon Falls and Square Bluff. If you are outdoors, seek a safe shelter inside a building or vehicle until the storm passes. LAT...LON 4433 9142 4445 9135 4441 9111 4421 9114 TIME...MOT...LOC 0912Z 297DEG 22KT 4434 9130 Wetenkamp
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:36 AM CDT | Special Weather Statement | ARX | Buffalo | 39 min |
| Jul 1, 3:54 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 36 min |
| Jul 1, 12:42 AM CDT | Special Weather Statement | ARX | Olmsted | 33 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.